Volume 7, Issue 3 (7-2019)                   J. Pediatr. Rev 2019, 7(3): 169-176 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Alipour A, Shokooh Saremi S, Navaeifar M R. Accidental Ingestion of Local Anesthetic Solutions in Children . J. Pediatr. Rev. 2019; 7 (3) :169-176
URL: http://jpr.mazums.ac.ir/article-1-184-en.html
1- Department of Pediatrics, School of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.
2- Department of Pharmaceutical Nanotechnology, School of Pharmacy, Mashhad University of Medical Sciences, Mashhad, Iran.
3- Department of Pediatrics, School of Medicine, Nemazee Hospital, Shiraz University of Medical Sciences, Shiraz, Iran. , dr.navaifar@gmail.com
Abstract:   (347 Views)
Introduction: Anesthetic medications are frequently used in medical procedures to prevent pain and undesired sensations. Local anesthetic agents are widely used in the form of ointment, gel, cream, drop or spray in minor surgical or in-house pain relieving procedures in children and adults. 
Case Presentation: A 16-month-old boy ingested an unknown amount of lidocaine and became lethargic after about 15 minutes. After a while, he experienced a generalized tonic-clonic seizure and loss of consciousness. He needed a short course of intubation and mechanical ventilation. A short literature review was also performed on local anesthetic intoxication.
Conclusions: Safe-seeming local anesthetic agents can cause life-threatening complications, especially when used at home without enough medical knowledge or supervision.
Full-Text [PDF 387 kb]   (150 Downloads)    
Type of Study: Case & Review | Subject: Pediatric Intensivist
Received: 2018/06/22 | Accepted: 2018/11/21 | Published: 2019/07/1

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2019 All Rights Reserved | Journal of Pediatrics Review

Designed & Developed by : Yektaweb